Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 18, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 13, 2020, 7:15 AM EDT for 6 counties in Georgia; Jasper County, South Carolina. It was in force for 60 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 7:15 AM EDT (11:15 UTC)
- Expired
- Apr 13, 2020, 8:15 AM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Tattnall County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 7:36 AM EDT | TSTM WND DMG | 3 Se Gum Branch, GA | A TREE WAS REPORTED DOWN NEAR JOE DEAL ROAD. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:38 AM EDT | TSTM WND DMG | 2 N Pooler, GA | A TREE WAS REPORTED TO HAVE FALLEN AND DAMAGED TWO VEHICLES NEAR THE 1400 BLOCK OF BENTON BLVD. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:40 AM EDT | TSTM WND DMG | 1 Ese Hinesville, GA | IT WAS REPORTED THAT TREES HAD FALLEN ON MUTIPLE HOUSES. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 7:43 AM EDT | TSTM WND DMG | 3 Sw Pooler, GA | A DOWNED TREE WAS REPORTED AT THE INTERSECTION OF POOLER PKWY AND MEMORIAL BLVD, PARTIALLY BLOCKING POOLER PKWY. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:43 AM EDT | TSTM WND DMG | 5 Nnw Richmond Hill, GA | A DOWNED TREE WAS REPORTED AT THE INTERSECTION OF OSTEEN ROAD AND HOWARD DRIVE. |
| Apr 13, 7:43 AM EDT | TSTM WND DMG | 5 Nnw Richmond Hill, GA | A DOWNED TREE WAS REPORTED AT THE INTERSECTION OF OSTEEN ROAD AND HOWARD DRIVE. TIME WAS ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:45 AM EDT | TSTM WND DMG | 6 Se Ludowici, GA | LONG MCINTOSH 911 REPORTED A VERY LARGE TREE DOWN ON GA 57 BETWEEN MILE MARKERS 21 AND 22. |
| Apr 13, 7:47 AM EDT | TSTM WND DMG | 8 Nw Townsend, GA | TREES REPORTED DOWN NEAR HIGHWAY 57 AND TIBET ROAD. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 7:47 AM EDT | TORNADO | 3 Ese Ludowici, GA | A NATIONAL WEATHER SERVICE STORM DAMAGE SURVEY TEAM CONFIRMED AN EF-0 TORNADO JUST EAST OF LUDOWICI. THIS BRIEF TORNADO DAMAGED A MOBILE HOME AND TREES AROUND STAFFORD DAIRY ROAD. PLEASE SEE THE PUBLIC INFORMATION STATEMENT (PNS) FOR ADDITIONAL DETAILS. |
| Apr 13, 7:50 AM EDT | TSTM WND DMG | 6 S Walthourville, GA | LONG MCINTOSH 911 REPORTED 8 TREES BLOWN DOWN ON TIBBET HWY NEAR BOBTOWN RD. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 8:02 AM EDT | TSTM WND DMG | 3 Ssw Eulonia, GA | MULTIPLE TREES WERE REPORTED DOWN ALONG I-95. TIME IS ESTIMATED BY RADAR. |
| Apr 13, 8:02 AM EDT | TSTM WND DMG | 3 Ssw Eulonia, GA | MULTIPLE TREES WERE REPORTED DOWN ALONG I-95. TIME IS ESTIMATED BY RADAR. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 8:05 AM EDT | TORNADO | 1 N Riceboro, GA | LIBERTY COUNTY EMA REPORTS A TORNADO LIKELY WENT THROUGH THE AREA BETWEEN RICEBORO AND MIDWAY. 12 HOMES RECEIVED MINOR TO MAJOR DAMAGE. THERE WAS ALSO EXTENSIVE DAMAGE TO NUMEROUS TREES OF VARIOUS SIZES. TIME ESTIMATED BASED ON RADAR. |
| Apr 13, 8:07 AM EDT | TSTM WND DMG | 3 E Riceboro, GA | THE PUBLIC REPORTED NUMEROUS TREES DOWN ON BOTH SIDES OF I-95 JUST NORTH OF MILE MARKER 74. POSSIBLE TORNADO. TIME ESIMATED BASED ON RADAR. |
| Apr 13, 8:07 AM EDT | TSTM WND DMG | 3 E Riceboro, GA | THE PUBLIC REPORTED NUMEROUS TREES DOWN ON BOTH SITES OF I-95 JUST NORTH OF MILE MARKER 74. POSSIBLE TORNADO BASED ON RADAR. TIME ESIMATED BASED ON RADAR. |
| Apr 13, 8:07 AM EDT | TSTM WND DMG | 3 N Eulonia, GA | LONG MCINTOSH 911 REPORTED A TREE BROUGHT DOWN A POWER LINE ON YOUNG ISLAND RD. |
| Apr 13, 8:08 AM EDT | TSTM WND DMG | 1 Ne Halfmoon Landing, GA | A MEMBER OF THE PUBLIC SHARED A PHOTO OF SEVERAL TREES SCATTERED OVER ROADS ON COLONEL'S ISLAND. TIME IS ESTIMATED BY RADAR. POSSIBLE TORNADO DAMAGE. |
| Apr 13, 8:11 AM EDT | TORNADO | 4 Ene Riceboro, GA | A NATIONAL WEATHER SERVICE STORM DAMAGE SURVEY TEAM HAS CONFIRMED AN EF-1 TORNADO WHICH TRACKED FROM SOUTHERN LIBERTY COUNTY TO SOUTHERN BRYAN COUNTY. THE TORNADO DAMAGED A FEW HOMES AS WELL AS A CHURCH AND MANY TREES ALONG A PATH OF ALMOST 9 MILES. PLEASE SEE |
| Apr 13, 8:12 AM EDT | TSTM WND DMG | 4 W Sunbury, GA | A PICTURE ON SOCIAL MEDIA SHOWED EXTENSIVE TREE DAMAGE NEAR BRIGDON ROAD AND ISLANDS HIGHWAY WEST OF SUNBURY. TORNADO POSSIBLE. TIME ESTIMATED BASED ON RADAR. |
| Apr 13, 8:12 AM EDT | TSTM WND DMG | 5 Ene Riceboro, GA | A HOME IN DORCHESTER VILLAGE WAS HEAVILY DAMAGED. POSSIBLE TORNADO. TIME ESTIMATED BASED ON RADAR. |
| Apr 13, 8:13 AM EDT | TSTM WND DMG | 3 Nne Shellman Bluff, GA | LONG MCINTOSH 911 REPORTED A TREE BROUGHT DOWN A POWER LINE ON JULIENTON DR. |
| Apr 13, 8:18 AM EDT | TSTM WND DMG | 1 Nw Thunderbolt, GA | A TREE WAS REPORTED TO HAVE FALLEN ON A VEHICLE NEAR THE 2200 BLOCK OF EAST VICTORY DR. NO INJURIES WERE REPORTED. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 8:18 AM EDT | TSTM WND DMG | 1 Nw Thunderbolt, GA | A TREE WAS REPORTED TO HAVE FALLEN ON A VEHICLE. NO INJURIES WERE REPORTED. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 8:18 AM EDT | TSTM WND DMG | 1 Ssw Savannah, GA | DOWNED POWER LINE ON THE 1100 BLOCK AT EAST 52ND STREET. TIME ESTIMATED VIA RADAR DATA. |
| Apr 13, 8:20 AM EDT | TSTM WND DMG | 2 Ne Sunbury, GA | PHOTOS PROVIDED BY THE SOUTH BRYAN FIRE DEPARTMENT SHOWED EXTENSIVE TREE DAMAGE ALONG HIGHWAY 144 NEAR THE DEMERIES CREEK AREA. TORNADO POSSIBLE. TIME ESTIMATED BASED ON RADAR. |
| Apr 13, 8:21 AM EDT | TSTM WND DMG | 1 Wsw Keller, GA | PIER SEVERELY DAMAGED AND BOAT HOUSE DESTROYED OFF DAVIS ROAD. A BOAT THAT WAS HOUSED IN THE BOAT HOUSE WAS CARRIED 20 FEET. SOME PIER PILEINGS WERE SUCKED UP OUT OF THE MUD. TORNADO POSSIBLE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.2
The text
As transmitted.
808
WUUS52 KCHS 131115
SVRCHS
GAC029-051-179-183-191-267-SCC053-131215-
/O.NEW.KCHS.SV.W.0018.200413T1115Z-200413T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
715 AM EDT Mon Apr 13 2020
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Liberty County in southeastern Georgia...
McIntosh County in southeastern Georgia...
Chatham County in southeastern Georgia...
Long County in southeastern Georgia...
Tattnall County in southeastern Georgia...
Jasper County in southeastern South Carolina...
* Until 815 AM EDT.
* At 714 AM EDT, severe thunderstorms were located along a line
extending from Blitchton to near Odum, moving east at 40 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Hinesville, Pooler, Richmond Hill, Glennville, Tybee Island,
Darien, Ludowici, Tibet, Savannah International Airport, Fort
Stewart, Wilmington Island, Fort Pulaski National Monument, Midtown
Savannah, Downtown Savannah and Coffee Bluff.
The Savannah COVID-19 outside testing site is in the path of this
storm. TAKE PRECAUTIONS NOW!
This warning includes...
I-16 between mile markers 152 and 168.
I-516 between mile markers 3 and 9.
I-95 in Georgia between mile markers 50 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across this area. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8142 3138 8155 3158 8170 3165 8182
3179 8195 3187 8211 3188 8211 3204 8176
3209 8139 3224 8119 3220 8109 3215 8110
3208 8090 3209 8084 3203 8082 3190 8089
3171 8110 3162 8110 3140 8123 3129 8124
TIME...MOT...LOC 1114Z 267DEG 34KT 3217 8143 3169 8204
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:54 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 13, 3:54 AM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
354 AM EDT Mon Apr 13 2020
.SYNOPSIS...
A cold front will move through today. Low pressure could impact
the area Tuesday night and Wednesday, then high pressure will
return late week. Unsettled weather is possible next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This morning: Obviously, the focus of the forecast is the
impending arrival of a strong line of thunderstorms that has a
history of producing significant severe weather. Reports from
upstream WFO's shows that these storms have produced significant
wind damage and several strong, damaging tornadoes. Regarding
timing, we continue to use the HRRR which has so far done a good
job capturing the forward movement of the convection. With this
in mind, the line of storms should reach our inland-most
counties (Jenkins, Allendale, Screven, Bulloch, Candler, and
Tattnall) around 5-6 am. This would bring the severe threat into
the Savannah area around 7-8 am, and the Charleston area around
8-9 am. Fortunately the line of storms is expected to be off
the coast around 10-11 am, and the threat for severe weather
will end.
The near storm environment that the existing line will be
moving into is extremely impressive. Hi-res models have been
very consistent overnight in showing MLCAPE values surging into
the 1,500-2,000 J/kg range, including some pockets in excess of
2,000 J/kg. The best instability is expected to be aligned
across southeast Georgia northward into Allendale and Hampton
counties across the Savannah River. Regardless, MLCAPE in excess
of 1,000 J/kg is expected across the entire forecast area.
Instability like this is highly anomalous for this time day
(pre-dawn hours), and becomes even more worrisome when
considering the coincident wind fields. Effective deep layer
shear will be on the order of 70 knots with effective storm-
relative helicity in the 400-600 m2/s2 range. Soundings feature
strong veering profiles and large, curved hodographs. The storm
mode is a bit complex, but will generally feature linear
segments with embedded supercells. Strong damaging wind gusts
are expected, and the risk for tornadoes is rather significant
and increasing. This combination of shear and instability will
set the stage for a potentially significant severe weather
event, with the possibility of seeing a few long-tracked
supercells producing strong (EF2 or higher) tornadoes.
After the convection moves off the coast, skies will steadily
clear through the rest of the afternoon. We could see isolated
convection develop along the Georgia coast near the Altamaha,
but nothing significant is expected. Temperatures will warm
nicely into the low to mid 80s. Strong winds will continue this
morning until the thunderstorms pass, and the Wind Advisory
remains in effect for portions of the area through noon. This
afternoon, winds will diminish as the pressure gradient relaxes
and the low level jet shifts east of the area.
Tonight: The primary cold front will reach the coast and then
stall. Showers will form along the frontal zone, but mainly
impact the coastal waters. Some coverage is possible for
portions of coastal southeast Georgia and rain chances are held
in the 20-30 percent range south of I-16. Lows are forecast to
fall into the upper 50s inland, ranging to the low/mid 60s at
the coast.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
High pressure will briefly build over the area from the
northwest on Tuesday though the continued broad upper trough to
our west will spur the development of coastal low pressure along
the stalled offshore front. A few showers could move into
southern areas on Tuesday, though greater coverage of
precipitation is expected late Tuesday night into Wednesday when
the strongest isentropic ascent will develop. Dry high pressure
will gradually build in Wednesday night and Thursday, pushing
any lingering showers off the coast.
Temperatures on Tuesday will likely be fairly warm in the low
80s due to persistent low-level warm air advection. A northerly
boundary layer flow Wednesday into Thursday will yield high
temps in the upper 60s to low 70s with lows in the 40s/50s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
A series of upper shortwaves could bring occasional showers to
the area late week into the weekend. Temps will be close to
normal.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Widespread MVFR ceilings and wind gusts into the 35-40 knot
range will continue through much of the morning. We could see
periodic IFR ceilings, but still think that MVFR will prevail.
The main forecast challenge is timing in the arrival of a very
strong line of thunderstorms. Current thinking is that the line
will impact KSAV around 12z and KCHS around 13z. The line will
bring even stronger wind gusts, so the forecast features up to
45 knots. The line will move through quickly, with a brief shot
of IFR conditions. Things will improve quickly thereafter as
winds steadily subside into the afternoon with clearing skies
and VFR conditions.
Extended Aviation Outlook: Low ceilings likely Tuesday night
and Wednesday, along with brief visibility reductions in
showers, as a coastal low pressure system moves through.
&&
.MARINE...
Today through Tonight: The worst marine conditions will occur
over the next few hours and Gale Warnings continue for all
zones. Improvement is expected this afternoon behind the
departed line of thunderstorms and Small Craft Advisories will
likely be needed to account for lingering high seas and elevated
winds. Mariners should be aware that thunderstorms will impact
the local waters today, and strong wind gusts in excess of 50
knots and waterspouts will be possible this morning. Overnight,
winds will steadily decrease and turn more westerly and then
northerly with time. Seas will diminish, becoming 3-5 feet by
sunrise Tuesday.
Marginal Small Craft Advisory conditions possible over offshore
portions of the waters Wednesday night and Thursday as a
northeast gradient develops behind a departing surface low.
Rip Currents: A High Risk of rip currents continues for today.
&&
.TIDES/COASTAL FLOODING...
High Surf: Strong southerly flow ahead of a cold front will
result in building nearshore seas through this evening. With
seas as high as 9-11 ft within 20 NM of shore, especially across
the SC coast, and breaker heights could exceed 5 ft at times. A
High Surf Advisory has been hoisted for late tonight into
though noon Monday for the Charleston County coast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Rip Current Risk through this evening for GAZ117-119-139-
141.
Wind Advisory until noon EDT today for GAZ118-119.
SC...High Rip Current Risk through this evening for SCZ048>051.
Wind Advisory until noon EDT today for SCZ044-045-048>052.
High Surf Advisory until noon EDT today for SCZ050.
MARINE...Gale Warning until noon EDT today for AMZ330-352-354.
Gale Warning until 2 PM EDT this afternoon for AMZ350-374.
&&
NEAR TERM...BSH
SHORT TERM...JRL
LONG TERM...JRL
AVIATION...BSH/JRL
MARINE...BSH/JRL
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 13, 3:22 AM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 322 AM EDT Mon Apr 13 2020 GAZ087-088-099>101-114>116-137-138-140-SCZ040-042-043-047-140730- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Inland McIntosh-Allendale-Hampton- Inland Colleton-Inland Jasper- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ117-139-141-140730- Coastal Bryan-Coastal Liberty-Coastal McIntosh- 322 AM EDT Mon Apr 13 2020 ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. GAZ119-SCZ048-049-051-140730- Coastal Chatham-Beaufort-Coastal Colleton-Coastal Jasper- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-SCZ044-045-052-140730- Inland Chatham-Dorchester-Inland Berkeley-Tidal Berkeley- 322 AM EDT Mon Apr 13 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-374-140730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. AMZ330-352-354-140730- Charleston Harbor- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 322 AM EDT Mon Apr 13 2020 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Tornado Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024. SCZ050-140730- Charleston- 322 AM EDT Mon Apr 13 2020 ...HIGH SURF ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 117 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Wind Advisory. Tornado Watch. High Risk for Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Please relay any reports of hazardous weather including, but not limited to large hail, damaging winds and flooding to the National Weather Service in Charleston at 1-888-383-2024.
In the hours before
Local storm report, Apr 13, 5:42 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM TSTM WND DMG 1 E MILLEN 32.80N 81.94W
04/13/2020 JENKINS GA 911 CALL CENTER
TREES WERE REPORTED TO BE BLOCKING THE ROAD AT GA HWY
17 AND NORTH MASONIC STREET. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000130Local storm report, Apr 13, 6:10 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM TSTM WND DMG 9 NNW METTER 32.51N 82.13W
04/13/2020 CANDLER GA 911 CALL CENTER
A TREE WAS REPORTED DOWN AT OLD SCHOOL ROAD AND
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000131Local storm report, Apr 13, 6:16 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
616 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG 6 N METTER 32.48N 82.06W
04/13/2020 CANDLER GA 911 CALL CENTER
MULTIPLE TREES REPORTED DOWN ALONG HWY 121 NEAR
ROSEMARY CHURCH ROAD. TIME IS ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000132Local storm report, Apr 13, 7:00 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
700 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND DMG DOVER 32.58N 81.71W
04/13/2020 SCREVEN GA 911 CALL CENTER
A TREE WAS REPORTED DOWN ON DOVER ROAD. TIME IS
ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2000133The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:44 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Jenkins, Screven | 61 min |
| Apr 13, 5:33 AM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Screven and 1 more | 57 min |
| Apr 13, 5:54 AM EDT | Tornado Warning | CHS | Screven | 36 min |
| Apr 13, 6:22 AM EDT | Severe Thunderstorm Warning | CHS | Effingham | 53 min |
| Apr 13, 6:29 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Effingham, Evans, Liberty and 2 more | 61 min |
| Apr 13, 7:33 AM EDT | Tornado Warning | CHS | Liberty, Long | 27 min |
| Apr 13, 7:57 AM EDT | Tornado Warning | CHS | Bryan, Liberty, Long | 33 min |
| Apr 13, 8:13 AM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty, McIntosh | 62 min |
| Apr 13, 8:21 AM EDT | Tornado Warning | CHS | Bryan, Chatham | 24 min |
| Apr 12, 10:23 PM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Apr 13, 6:02 AM EDT | Tornado Warning | CHS | Allendale | 14 min |
| Apr 13, 6:18 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 27 min |
| Apr 13, 6:38 AM EDT | Tornado Warning | CHS | Colleton, Hampton | 37 min |
| Apr 13, 6:53 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 52 min |
| Apr 13, 7:01 AM EDT | Tornado Warning | CHS | Colleton, Dorchester | 29 min |
| Apr 13, 7:08 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 67 min |
| Apr 13, 7:26 AM EDT | Tornado Warning | CHS | Berkeley, Dorchester | 34 min |
| Apr 13, 7:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 63 min |
| Apr 13, 7:47 AM EDT | Special Marine Warning | CHS | 88 min | |
| Apr 13, 7:50 AM EDT | Special Marine Warning | CHS | 115 min | |
| Apr 13, 7:54 AM EDT | Tornado Warning | CHS | Berkeley | 18 min |
| Apr 13, 8:00 AM EDT | Tornado Warning | CHS | Charleston, Colleton | 30 min |
| Apr 13, 8:26 AM EDT | Tornado Warning | CHS | Charleston | 34 min |
| Apr 13, 8:42 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 33 min |
| Apr 13, 9:06 AM EDT | Special Marine Warning | CHS | 54 min | |
| Apr 13, 9:38 AM EDT | Special Marine Warning | CHS | 86 min | |
| Apr 13, 9:41 AM EDT | Special Marine Warning | CHS | 82 min | |
| Apr 13, 9:53 AM EDT | Small Craft Advisory | CHS | 17 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Severe Thunderstorm Warnings in South Carolina, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.